Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Nephrol Dial Transplant. 2010 Nov;25(11):3792-3. doi: 10.1093/ndt/gfq457. Epub 2010 Jul 28.

Tribulus terrestris-induced severe nephrotoxicity in a young healthy male.

Author information

  • 1Clinical Pharmacy, Tehran University of Medical Sciences, Tehran, Iran.

Abstract

Herbal medications are being progressively utilized all over the world. Nevertheless, herbal remedies are not without hazards and several cases of adverse reactions have been described. Tribulus terrestris is traditionally used because of its aphrodisiac and antiurolithiatic activities with almost complete inhibition of stone formation. We report a case of T. terrestris-induced hepatotoxicity, nephrotoxicity and neurotoxicity in an Iranian male patient who used the plant's extract to prevent kidney stone formation. He presented with seizure and very high serum aminotransferases and creatinine after consuming herbal water for 2 days. Discontinuation of the herbal remedy resulted in improvement in symptoms and normalization of his liver enzymes.

Comment in

  • Tribulus terrestis-induced nephrotoxicity? [Nephrol Dial Transplant. 2011]
PMID:
20667992
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk